My Glucose continues to test above normal and my MO doesn't have a concern. I'm on a low fat,dairy free,low glycemic diet. It was normal before treatments. Any thoughts? Thanks to all from my previous posts.
Zytiga,Prenisone,Lupron High Glucose - Advanced Prostate...
Advanced Prostate Cancer
I have been on Z+p for two months now and my blood glucose has risen 20 points too. My GP is concerned, my MO is not. According to Medscape Glucose rise is listed as the second side effect with 57%.
Since the long-term concern is insulin resistance leading to type 2 diabetes, you might want to consider Metformin.
A low-fat diet is usually a high-carb diet, & the ultimate fate of digestible carbs is to be converted to glucose - regardless of their glycemic indices. The following Swedish study offers food for thought.
Go to Google---and search Metformin and Prostate Cancer---get a couple of articles, print them off, and show them to your MO, and start demanding Metformin---this is a duel acting drug---one to keep blood sugar down and the other is it lowers Pca cells aggressiveness.
It took me/us 3 visits to finally get a doctor to prescribe Metformin. Be persistent.. it is worth it.
While you are waiting … here is what we tried:.
Oriveda has a mushroom supplement that is supposed to help lower blood sugar. Their Maitake supplement is the one. This article talks about that a bit:
I had my husband on it while pestering the doctors to prescribe Metformin. It did seem to keep his blood sugar down.. it is a bit expensive.. but hey my guy is priceless
Same thing with me. My Oncologist at Stanford referred me to an Endocrinologist who in turn put me on Metaformin and Repaglimide (I can only handle so much Metaformin). A1C and blood sugar came back down and no one is concerned.
low fat will increase your blood sugar.
My husband, on Zytiga, was taken off prednisone abruptly soon after starting Zytiga, & put into emergency, when his sugar went over 500. Suddenly, he became insulin dependent... So, the prednisone does raise glucose levels dangerously. He has been taking Zytiga without Prednisone now for over 8 months. His Docs realized this recently, and called him. They believed he was bedridden & cannot believe he is walking still. Some cannot believe he is still alive, since diagnosis end 2014. When they called, he was at our island pool vacationing in Florida.
If could be the prednisone. Prednisone can cause your glucose to rise. My husband has his glucosemonitored in the hospital while he was on high doses of prednisone.
On top of dealing with the prostate cancer diagnosis last Sept, I've been a type 2 diabetic for almost 10 years.
If you find your glucose climbing and can't get your oncologist or primary to prescribe metformin, ask for a referral to an endocrinologist, who will be more agreeable and can get it for you based on the on-going results of blood work while your doing hormone therapy. That's what I'm doing.
Started Lupron last week and Casodex temporarily a few days before that, and I'm starting Zytiga with prednisone this week. Pretty much all of which can cause increases in glucose. The endocrinologist has them lowering my dose of prednisone from 5 mg 2x to once a day to prevent additional issues with my sugar levels. We will see how things go after I start the other treatment this week.
Thanks for your interest in my case. Since I wrote my original post, My glucose was checked 3 times and it is in the 85-93 range, so I'm pleased with that. I'm not diabetic. I attribute it to a diet change to low glycemic and low or no sugar intake. I try to follow diet guidelines from a book by Dr Patrick Quillin, Beating Cancer with Nutrition.The other change is that I'm now down 750mg of Zytiga because of high liver enzymes. I also do more exercise. The results of my last blood work show everything under control and psa declining to .7 Mt cat screen met results are stable and awaiting results of bone scan. I will be seeing a radiation oncologist to see if high dose radiation to the bone is in the plan. I will keep the metformin in my back pocket if glucose spikes.
Concerning the zytiga, I found a study done by a Dr at University of Chicago, I believe. They found that a 250 mg dose of zytiga with a low fat meal was causing the same uptake to the bloodstream as the 1000 mg dose on an empty stomach. Try to google zytiga dosage and you should find it. I'll try to find it in my browser history and send you the link. Could be worth discussing with your Dr.
I did speak w/ oncologist as well as my special pharmacy when the report came out. My Doc would not prescribe this dosage and since my ALT and AST were on the way up with 1000mg dosage. It would not have been a good choice for me. I'm on a reduced rate of 750mg now with normal liver function.
Gotcha. I've got the zytiga and am waiting for the prednisone to arrive tomorrow then I'll start that to go with the lupron I started last week.
Good luck with your treatment. Hopefully it produces results without having to jump through more hoops to make additional adjustments.